MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYR 10ML PUMP COMPATIBLE SALINE 10ML FIL; SALINE, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYR 10ML PUMP COMPATIBLE SALINE 10ML FIL; SALINE, VASCULAR ACCESS FLUSH
Catalog Number 306547
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It is reported some 10ml bd syringes have been found to have narrower flanges.Incident details: three medfusion 4000 syringe pumps have come down to clinical engineering in a short time frame all reporting the same problem: ¿syringe plunger not in place¿ with an arrow pointing to a representation of the syringe barrel flange.M333717 m333711 m909775 a work order dated 09-dec-2025 was found documenting the problem; the pump subsequently came back to ce with the same issue recently.No faults were found with the pumps when bench tested.This appears to be an issue with prefilled 10ml bd syringes.Some 10ml bd syringes have been found to have narrower flanges.(1.5mm vs 2.0mm).Staff could be informed that repositioning the barrel can alleviate the problem, or the syringes with the narrow flanges removed from circulation.Additional information on 09-jan-2026.Can you please provide an exact date of event in format (mm-dd-yyyy) for lot# 5024175? <- 09 dec 2025 describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.<- inability to start drug infusion when indicated.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported that certain 10ml bd syringes appear to have narrower flanges.To support the investigation, one empty sample without flow wrap or a tip cap was received and evaluated by the quality team.Visual inspection revealed no defects or imperfections.The barrel flange measured 1.55 mm and was confirmed to be correct for this product design.To contextualize the customers observation, a 10ml non prefilled syringe manufactured at another bd site was also measured, its barrel flange measured 2.05 mm, consistent with the customers report.Both measurements are correct and reflect different bd designs.A device history record review was completed for material number 306547, lot 5024175.The review did not identify any quality issues during production that could have contributed to the reported condition, and there were no related quality notifications.All processes and final inspections complied with applicable specifications.To date, no similar events have been reported for this lot.Based on the investigation, including analysis of the returned sample, the reported condition could not be confirmed.

Brand Name
SYR 10ML PUMP COMPATIBLE SALINE 10ML FIL
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24069473
Report Number1911916-2026-00010
Device Sequence Number9350600
Product Code FOZ
UDI-Device Identifier00382903065479
UDI-Public(01)00382903065479
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K003553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306547
Device Lot Number5024175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown